Alert archive / Tennessee / Wind Advisories in 2011
Wind Advisory 12, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 9, 2011, 3:30 PM CDT for 4 states. It took effect at Apr 10, 2011, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2011, 3:30 PM CDT (20:30 UTC)
- In effect from
- Apr 10, 2011, 9:00 AM CDT
- Expired
- Apr 10, 2011, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Memphis, TN
All 35 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Carroll County, TN, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Haywood County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 17 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
488 WWUS74 KMEG 092030 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT SAT APR 9 2011 ...WINDY CONDITIONS EXPECTED LATE THIS AFTERNOON AND AGAIN ON SUNDAY ... .WINDY CONDITIONS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON TODAY. ANOTHER ROUND OF WINDY CONDITIONS WILL OCCUR ON SUNDAY WITH WINDS OF 25 MPH OR GREATER EXPECTED OVER THE WESTERN HALF OF THE MID-SOUTH. ARZ008-009-017-018-026>028-MOZ113-115-100030- /O.NEW.KMEG.WI.Y.0012.110410T1400Z-110411T0000Z/ /O.CON.KMEG.WI.Y.0011.000000T0000Z-110410T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 330 PM CDT SAT APR 9 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SUSTAINED SOUTH TO SOUTHWEST WINDS AROUND 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * TIMING: FROM NOW THROUGH LATE AFTERNOON TODAY AND AGAIN FROM MID MORNING THROUGH LATE AFTERNOON SUNDAY. * IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ001-002-019- 048-049-088-100030- /O.NEW.KMEG.WI.Y.0012.110410T1400Z-110411T0000Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE- COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-DYER-LAUDERDALE- TIPTON-SHELBY- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE... BATESVILLE...UNION CITY...DYERSBURG...COVINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON 330 PM CDT SAT APR 9 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY. * WINDS: SUSTAINED SOUTH TO SOUTHWEST WINDS AROUND 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * TIMING: FROM MID MORNING SUNDAY THROUGH LATE AFTERNOON. * IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
100 WWUS74 KMEG 100005 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 705 PM CDT SAT APR 9 2011 ...WINDY CONDITIONS EXPECTED AGAIN ON SUNDAY... .WINDS HAVE DECREASED ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THIS EVENING. ANOTHER ROUND OF WINDY CONDITIONS WILL OCCUR AGAIN ON SUNDAY WITH WINDS OF 25 MPH OR GREATER EXPECTED OVER THE WESTERN HALF OF THE MID-SOUTH. ARZ008-009-017-018-026>028-MOZ113-115-101030- /O.EXP.KMEG.WI.Y.0011.000000T0000Z-110410T0000Z/ /O.CON.KMEG.WI.Y.0012.110410T1400Z-110411T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...KENNETT...CARUTHERSVILLE 705 PM CDT SAT APR 9 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY. * WINDS: SUSTAINED SOUTH TO SOUTHWEST WINDS AROUND 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * TIMING: FROM MID MORNING THROUGH LATE AFTERNOON ON SUNDAY. * IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ001-002-019- 048-049-088-101030- /O.CON.KMEG.WI.Y.0012.110410T1400Z-110411T0000Z/ CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE- COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-DYER-LAUDERDALE- TIPTON-SHELBY- INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE... BATESVILLE...UNION CITY...DYERSBURG...COVINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON 705 PM CDT SAT APR 9 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CDT SUNDAY. * WINDS: SUSTAINED SOUTH TO SOUTHWEST WINDS AROUND 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * TIMING: FROM MID MORNING THROUGH LATE AFTERNOON ON SUNDAY. * IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KRM
797 WWUS74 KMEG 100536 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1236 AM CDT SUN APR 10 2011 ...WINDY CONDITIONS EXPECTED AGAIN ON SUNDAY... .WINDY CONDITIONS ARE AGAIN EXPECTED ON SUNDAY ACROSS THE WESTERN HALF OF THE MID SOUTH AS AN AREA OF LOW PRESSURE STRENGTHENS ACROSS THE CENTRAL PLAINS STATES. THIS WILL HELP TO TIGHTEN THE PRESSURE GRADIENT ACROSS THE REGION. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-002-019-048-049-088-101800- /O.CON.KMEG.WI.Y.0012.110410T1400Z-110411T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION- DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG... COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 1236 AM CDT SUN APR 10 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS: SUSTAINED SOUTH TO SOUTHWEST WINDS AROUND 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. * TIMING: FROM MID MORNING THROUGH LATE AFTERNOON ON SUNDAY. * IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JLH
476 WWUS74 KMEG 101018 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 518 AM CDT SUN APR 10 2011 ...WINDY CONDITIONS ARE EXPECTED ACROSS MUCH OF THE MID SOUTH THROUGH THIS EVENING... .WINDY CONDITIONS ARE AGAIN EXPECTED TODAY ACROSS THE WESTERN TWO THIRDS OF THE MID SOUTH AS AN AREA OF LOW PRESSURE STRENGTHENS ACROSS THE CENTRAL PLAINS STATES. THIS WILL HELP TO TIGHTEN THE PRESSURE GRADIENT ACROSS THE REGION. IN ADDITION...DEEP MIXING ASSOCIATED WITH STRONG DAYTIME HEATING WILL HELP TO TRANSPORT STRONGER WINDS ALOFT TO THE SURFACE. TNZ003-004-020-021-050>052-089-110000- /O.EXA.KMEG.WI.Y.0012.110410T1400Z-110411T0000Z/ WEAKLEY-HENRY-GIBSON-CARROLL-HAYWOOD-CROCKETT-MADISON-FAYETTE- INCLUDING THE CITIES OF...MARTIN...DRESDEN...PARIS...HUMBOLDT... MILAN...HUNTINGDON...JACKSON...SOMERVILLE 518 AM CDT SUN APR 10 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS: SUSTAINED SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING: FROM MID MORNING THROUGH SUNDAY EVENING. * IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001-002-019-048-049-088-110000- /O.CON.KMEG.WI.Y.0012.110410T1400Z-110411T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION- DYER-LAUDERDALE-TIPTON-SHELBY- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG... COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON 518 AM CDT SUN APR 10 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS: SUSTAINED SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING: FROM MID MORNING THROUGH SUNDAY EVENING. * IMPACTS: DRIVING HIGH PROFILE VEHICLES ON EAST-WEST ROADS WILL BE DIFFICULT. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES AND RIVERS. TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS ARE SUBJECT TO BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JLH
129 WWUS74 KMEG 110002 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 702 PM CDT SUN APR 10 2011 ...WINDS HAVE DECREASED ACROSS THE MIDSOUTH... ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001- 007-008-010>012-020-TNZ001>004-019>021-048>052-088-089-110115- /O.EXP.KMEG.WI.Y.0012.000000T0000Z-110411T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION- WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-SHELBY-FAYETTE- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...MARTIN... DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON... COVINGTON...JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE... MEMPHIS...MILLINGTON...SOMERVILLE 702 PM CDT SUN APR 10 2011 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ KRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 9, 2:58 PM CDT, 32 minutes earlier.
Area forecast discussion, Apr 9, 2:58 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
258 PM CDT SAT APR 9 2011
.DISCUSSION...
SKIES ARE MOSTLY SUNNY ACROSS THE FORECAST AREA THIS AFTERNOON
WITH TEMPERATURES IN THE 80S. MEMPHIS INTERNATIONAL AIRPORT HAS
ALREADY BROKEN A RECORD HIGH TODAY REACHING 87 DEGREES AND
JACKSON'S MCKELLAR AIRPORT HAS TIED THEIR RECORD HIGH FOR TODAY
WITH 88 DEGREES. WARM FRONT IS NOW WELL NORTH OF THE AREA AND ALL
THUNDERSTORM ACTIVITY IS WELL EAST OF THE FORECAST AREA. WINDS
HAVE BEEN RATHER STRONG OVER PORTIONS OF NORTHEAST ARKANSAS AND
THE MISSOURI BOOTHELL AND THE WIND ADVISORY WILL REMAIN IN EFFECT
UNTIL 7 PM THIS EVENING. ANOTHER VERY WARM NIGHT IS IN STORE FOR
TONIGHT AS TEMPERATURES REMAIN WELL ABOVE NORMAL.
A COLD FRONT WILL MOVE OUT OF THE ROCKIES LATE SUNDAY AFTERNOON.
THE MODELS CONTINUE TO SLOW THIS FEATURE FROM RUN TO RUN SO IT NOW
APPEARS THAT THERE WILL BE NO RAIN DURING THE DAY ON SUNDAY. WINDS
WILL INCREASE SUNDAY MORNING AND IT WILL BECOME QUITE WINDY OVER
ROUGHLY THE WESTERN HALF OF THE FORECAST AREA. A WIND ADVISORY
WILL BE IN EFFECT FROM 9 AM UNTIL 7 PM SUNDAY. BY SUNDAY EVENING
THUNDERSTORMS WILL BEGIN TO MOVE INTO THE FORECAST AREA. THE BEST
CHANCE OF RAIN NOW APPEARS TO BE DURING THE DAY MONDAY. THERE
STILL REMAINS A THREAT FOR SEVERE WEATHER SUNDAY NIGHT THROUGH
MONDAY WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL AS THE MAIN
THREATS.
THE COLD FRONT SHOULD MOVE THROUGH THE FORECAST AREA ON MONDAY AND
THERE MAY BE A FEW THUNDERSTORMS THURSDAY EVENING. HIGH PRESSURE
WILL BUILD INTO THE REGION LATE MONDAY NIGHT AND EARLY TUESDAY
BRINGING DRIER AND SOMEWHAT COOLER AIR TO THE FORECAST AREA WITH
TEMPERATURES RETURNING TO NEAR NORMAL LEVELS.
THE SURFACE HIGH MOVES EAST OF THE REGION BY TUESDAY NIGHT
BRINGING A RETURN OF SOUTH WINDS AND A BIT OF A WARM UP FOR
WEDNESDAY. A NEW COLD FRONT APPROACHES THE REGION BY LATE
WEDNESDAY NIGHT BRINGING A SMALL CHANCE OF THUNDERSTORMS. THIS
FRONT WILL EDGE CLOSER TO THE REGION FOR THURSDAY AND THURSDAY
NIGHT WITH A BETTER CHANCE FOR THUNDERSTORMS. SOME SEVERE WEATHER
MAY BE POSSIBLE AS WELL BUT TOO EARLY TO KNOW WHAT THREATS ARE
POSSIBLE. THE COLD FRONT MOVES THROUGH THE REGION ON FRIDAY
BRINGING A CHANCE OF MORE THUNDERSTORMS INTO FRIDAY EVENING.
HIGH PRESSURE MOVES BACK INTO THE REGION BY LATE FRIDAY NIGHT WITH
DRY WEATHER AND NEAR NORMAL TEMPERATURES FOR NEXT SATURDAY.
ARS
&&
AVIATION...
18Z TAF CYCLE (09/18Z-10/18Z)
VFR CONDITIONS WILL CONTINUE THROUGH AT LEAST 12Z SUNDAY. SOME
UNCERTAINTY WHETHER MVFR CEILINGS WILL ADVECT INTO THE REGION FROM
THE SOUTH AFTER 12Z...FOR NOW MENTIONED A TEMPO GROUP OF BKN012.
STRONG AND GUSTY SOUTHWEST WINDS THIS AFTERNOON WILL DIMINISH
SOMEWHAT AFTER SUNSET...THEN INCREASE AGAIN AFTER SUNRISE SUNDAY.
JCL
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 69 86 66 73 / 10 10 50 70
MKL 66 86 67 73 / 10 10 40 70
JBR 66 84 62 70 / 10 10 70 60
TUP 66 87 68 75 / 10 10 30 70
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.
WIND ADVISORY FROM 9 AM TO 7 PM CDT SUNDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
WIND ADVISORY FROM 9 AM TO 7 PM CDT SUNDAY FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY FROM 9 AM TO 7 PM CDT SUNDAY FOR COAHOMA-DESOTO-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
TN...WIND ADVISORY FROM 9 AM TO 7 PM CDT SUNDAY FOR DYER-LAKE-
LAUDERDALE-OBION-SHELBY-TIPTON.
&&Hazardous weather outlook, Apr 9, 9:38 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 938 AM CDT SAT APR 9 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101645- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 938 AM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FOR NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL UNTIL 7 PM THIS EVENING. STRONG SUSTAINED WINDS ABOVE 25 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MID SOUTH FROM LATE SUNDAY EVENING THROUGH EARLY MONDAY AFTERNOON. A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA AND RESULT IN THE DEVELOPMENT OF SEVERE THUNDERSTORMS. THE GREATEST POTENTIAL FOR SEVERE STORMS ALONG AND WEST OF THE MISSISSIPPI RIVER SHOULD EXIST FROM LATE SUNDAY EVENING INTO EARLY MONDAY MORNING. AREAS EAST OF THE MISSISSIPPI RIVER SHOULD HAVE THE GREATEST SEVERE WEATHER THREAT FROM MONDAY MORNING INTO EARLY MONDAY AFTERNOON. THE PRIMARY SEVERE WEATHER RISK APPEARS TO BE DAMAGING WINDS. THERE WILL BE A SECONDARY THREAT FOR LARGE HAIL IN THE MOST INTENSE THUNDERSTORMS. A WIND ADVISORY MAY BECOME NECESSARY FOR PORTIONS OF THE MID SOUTH SUNDAY INTO MONDAY. STRONG GRADIENT WINDS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT...WITH SUSTAINED WINDS ABOVE 25 MPH WITH GUSTS UP TO 40 MPH POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED SUNDAY NIGHT INTO MONDAY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:34 AM CDT | Wind Advisory | MEG | Clay, Craighead, Greene, Lawrence, Mississippi, Poinsett and 1 more | 9 hr |
Nearby
Wind Advisories in Tennessee, 2011Wind Advisories in Arkansas, 2011Wind Advisories in Mississippi, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.